How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Celeste NP Your Own Question
Celeste NP
Celeste NP, Nurse Practitioner
Category: Health
Satisfied Customers: 1002
Experience:  Family Practice with emphasis in Women's Health, Forensics, Urgent Care, for 14 years.
Type Your Health Question Here...
Celeste NP is online now
A new question is answered every 9 seconds

muscle..My dr did a vitamin D on me and it came back low

Resolved Question:

I have recently been suffering from muscle pain. My dr did a vitamin D on me and it came back low. What causes this to happen? She is giving me Vitamin D to take by mouth once a week. It is 50000 units. Why so much at one time? Can this be dangerous?
Submitted: 6 years ago.
Category: Health
Expert:  Celeste NP replied 6 years ago.



Because your Vit D level is so low your provider is trying to build up your levels quickly. That is a recommended dose and is adequate, It is really quite difficult to get too much Vitamin D.


Vit D levels are low because either you are not getting enough sun or applying sun screen (which blocks the Vit D but protects you from skin cancer...) or where you live the UV rays are not strong enough.


Let me encourage you that this really does help with muscle aches and pain. You are on the right tract!

Customer: replied 6 years ago.

How could those be the only reasons vitamin D can be low? Are their any health conditions that I should be concerned about that are causing this?

I live in Georgia where the sun shines alot but have not been outside much because the heat is too much for me. I dont wear sunscreen at all.

Should there be any concern about adverse affects from the vitamin D?

Expert:  Celeste NP replied 6 years ago.

You can also have trouble absorbing Vit D and that could be another reason. Most likely though it is due to you not being outside much.


Since an overdose of Vit D is so rare adverse side effects are not common or reported.

Celeste NP and 6 other Health Specialists are ready to help you